MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOSPLIT LONG-TERM HEMODIALYSIS CATHETER 14.5F KIT (19CM) (STRAIGHT); CATHETER, HEMODIALYSIS, IMPLANTED

BARD ACCESS SYSTEMS HEMOSPLIT LONG-TERM HEMODIALYSIS CATHETER 14.5F KIT (19CM) (STRAIGHT); CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 5703690
Medical Device Problem Codes Break (1069); Corroded (1131)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device is pending return to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during preparation for intubating the patient, the tunnel needle allegedly had rust on it.There was no reported patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: manufacturing records were reviewed (dhr, mrr¿s, scrap and mfg.Process changes) and there were not found evidence that the failure mode reported in this complaint is caused by the mfg.Process.Investigation summary: one hemosplit 14.5cm 19cm catheter kit was returned for evaluation.The kit was returned opened.It was noted that the tunneler possessed a reddish-brown residue on its surface.As the residue is consistent with rust, the investigation is confirmed for the reported rust.As the kit was received open, the definitive root cause could not be determined based upon available information.It is unknown whether procedural issues contributed to the reported event.Potential contributing factors include storage conditions and storage of the kit while unsealed.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(expiry date: 02/2019).
 
Event or Problem Description
It was reported that during preparation for intubating the patient, the tunnel needle allegedly had rust on it.There was no reported patient contact.Another device was used to complete the procedure.

Brand Name
HEMOSPLIT LONG-TERM HEMODIALYSIS CATHETER 14.5F KIT (19CM) (STRAIGHT)
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7853068
Report Number3006260740-2018-02373
Device Sequence Number1950504
Product Code MSD
UDI-Device Identifier00801741012884
UDI-Public(01)00801741012884
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5703690
Device Catalogue Number5703690
Device Lot NumberREAP1192
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2018
Initial Date Received by Manufacturer 08/13/2018
Supplement Date Received by Manufacturer03/27/2019
Initial Report FDA Received Date09/06/2018
Supplement Report FDA Received Date04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1